Wayne Grew: Another victim of Citalopram?

8 Jul

Four months after ‘doting dad’ Wayne Grew heard he might be losing his job he died by suicide. At a recent Inquest, his wife Lisa told how his health deteriorated after being told his job with the local authority was at threat. She said Mr Grew had been “fit and  healthy” beforehand.

The article states that he “was given counselling plus a series of different drugs, including Temazepam and Citalopram.” He was diagnosed with ‘adjustment disorder’ because he had failed to adjust to his situation at work. Seriously??

His GP Dr Ahmed told the hearing: “I think we did the best we could for him.” Really? How come he’s dead then? Temazepam comes with listed side-effects such as: confusion, unusual thoughts or behavior, hallucinations, agitation, aggression, thoughts of suicide or hurting yourself and Citalopram comes with warnings such as ‘self-harm and harm to others’ and has killed countless unsuspecting consumers including my son! Was Mr. Grew or his family warned of this?

The article also mentions that he was seen by a few different ‘mental health’ centres including one in Solihull. This is the same place where Yvonne Woodley lived, where she was prescribed Citalopram and where she died 3 weeks after doctors continually upped her dosage of Citalopram. At Yvonne’s Inquest, Dr Christopher Muldoon, representing Lundbeck, admitted that Citalopram “could cause someone to take their life who had not previously thought of doing so.” The Coroner in Yvonne’s case was Birmingham Coroner Aiden Cotter. He called for an ‘urgent investigation’ into the drug after experts raised concerns over its side-effects. Yvonne’s story here.

Sadly it seems that the Coroner’s warning at Yvonne’s Inquest has gone unnoticed and Citalopram is still being prescribed to cause futher deaths in Solihull. Both Yvonne and Wayne’s health deteriorated instead of improving on these drugs. These drugs which are wrongly described as antidepressants, in a lot of cases act as an extreme depressant and double the risk of suicide.

Margaret’s story here concerns the same combination of drugs. She states “Our son went to his GP with poor sleep because of worries at work. His doctor said he was depressed and put him on a combination of Citalopram and Temazepam. A week later he took his own life.”

So will Yvonne, Wayne, Shane, Margaret’s son and all the others be put down to co-incidence or will doctors finally start putting 2 and 2 together? How many more?

Birmingham Mail Article here.

About these ads

6 Responses to “Wayne Grew: Another victim of Citalopram?”

  1. nuria omahony July 8, 2012 at 11:09 pm #

    never ending nightmare! proud of you leonie! How are u keeping?

  2. leonie fennell (For Shane) July 8, 2012 at 11:25 pm #

    Thanks Nuria, I’m ok! Would be much better with you or Doctor Corry here!! There does seem to be a shift in opinion in Ireland, no thanks to the Irish College of Psychiatry who are still defending the dubious drugs. People are much more aware of the dangers of these drugs I think. How are you doing down under? I’d love to meet up with you when you come home; hope yourself and you’re family are having a fantastic life over there.
    Leonie

  3. Margaret July 10, 2012 at 1:50 pm #

    Thank you Leonie, for all you are doing here to increase awareness of the need for greater safety in prescribed medication.

    This is particularly so when we are looking at mind-altering drugs, such as Citalopram. Since we lost our son we have learned more of the practice of combining SSRIs with benzodiazepines.

    The risk of extreme agitation, especially in early SSRI use, was apparent from the outset. It was recognised that in turn this can lead to terrible mental and physical turmoil with potentially tragic outcome.

    Combining a benzo with the SSRI was hit on as a ploy to dilute this effect.

    Temazepam is a class C recreational drug, and is used on the streets as such. Yet this drug is still deemed to be capable of masking the effect of Citalopram. What does that say about Citalopram?

    • leonie fennell (For Shane) July 10, 2012 at 7:24 pm #

      Hi Margaret,

      Thank-you for your comment.

      I was so sorry to read about the death of your son. It seems that, sadly, you already know about the dangerous and dubious Citalopram; Lundbeck have a lot to answer for.

      The fact that they have known for years that this drug is extremely dangerous, can cause death by suicide and heart attacks, and failed to warn, is a disgrace. I read your story on Professor Healy’s blog, so very sad.

      It’s even more awful that you have also been passed back and forth by the Department of Health and the MHRA. It’s the same story here with Health Ministers and the IMB who couldn’t seem to care less. How many more of our young (or old) men and women will die before these useless Ministers and Pharma funded medicines regulators will do their job?

      Love to you and you family,

      Leonie

  4. Lisa grew July 12, 2012 at 4:50 am #

    Hello I’m Lisa Waynes wife, I found your article on the Internet and would just like to say im so glad someone else has picked up on his disgusting treatment he received. These doctors are so quick to dish out the tablets and not listen. If you would like to contact me at all through email please feel free. Just to say wayne was also on mirtazipine, (not sure of the spelling) for 4 months the pschyatrist showed us that it causes suicidal ideation! And in 4 months there was a rapid decline in his health. He never thought about suicide till on these tablets…the inquest isn’t over so much has come to light on the failings of the mental health team. Sorry to hear of your loss. Lisa.

  5. Lisa Grew November 2, 2012 at 8:19 am #

    Hello Leonie, sorry I haven’t been in touch I wasn’t well at the time… If you want to contact me again please do so. Thanks Lisa x

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 1,250 other followers